MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the hypotube is separated 59.4cm from the hub and appears to have been kinked prior to separation.There are multiple kinks along the hypotube.Microscopic examination revealed that the tip is damaged.There is blood present in the inflation lumen and balloon.The balloon was still tightly folded prior to inflation testing.The presence of dried blood in the inflation lumen made it unable to be inflated so the device was soaked in a water bath for a few days to soften the blood.A touhy adaptor was connected to the separated hypotube and the balloon was inflated to rated burst pressure (rbp).It could hold pressure for 5 minutes.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that balloon inflation failure occurred.Vascular access was obtained via the femoral artery.The concentric target lesion was located in the mildly calcified mid right coronary artery.The lesion contained >=90 degrees bend.A 20mm x 2.75mm nc quantum apex balloon catheter was advanced for dilatation, but the balloon failed to inflate.The procedure was completed using another balloon with buddy wire support.There were no patient complications reported and the patient was stable and doing well.However, returned device analysis revealed a separated hypotube.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8674131
Report Number2134265-2019-06231
Device Sequence Number2359543
Product Code LOX
UDI-Device Identifier08714729783473
UDI-Public08714729783473
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2020
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0021030036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight51